A branch and search algorithm for a class of nonlinear knapsack problems

Kamlesh Mathur, Harvey M. Salkin, Susumu Morito

Research output: Contribution to journalArticle

38 Citations (Scopus)


This paper discusses a class of nonlinear knapsack problems where the objective function is quadratic. The method is a branch and search procedure which includes an efficient algorithm to find the continuous (relaxed) solution and a reduction rule which computes tight lower and upper bounds on the integer variables.

Original languageEnglish
Pages (from-to)155-160
Number of pages6
JournalOperations Research Letters
Issue number4
Publication statusPublished - 1983
Externally publishedYes



  • capital budgeting
  • integer programming
  • Nonlinear knapsack problem

ASJC Scopus subject areas

  • Management Science and Operations Research
  • Statistics, Probability and Uncertainty
  • Discrete Mathematics and Combinatorics
  • Modelling and Simulation

Cite this